MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.6MM WIRE SLEEVE; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH 1.6MM WIRE SLEEVE; GUIDE
Catalog Number 323.055
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was reported as (b)(6) 2018.It is unknown if the device was found broken on this date or it broke on this date.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on an unknown date during cleaning, decontamination and following functional testing the cent-sleeve was found broken.No patient involvement reported.This report is for one (1) 1.6mm wire sleeve.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data: event.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in hungary as follows: it was reported that during cleaning, decontamination and following functional testing on august 28, 2018, the cent-sleeve was found broken.No patient involvement reported.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device history lot part: 323.055 lot: 1362665 manufacturing site: hagendorf release to warehouse date: 13.June 2005 the device history record shows this lot of 100 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The complaint condition could be confirmed as the centering sleeve shaft was found bent, but nothing is broken as mentioned in the complaint description.Furthermore, the shaft shows deep impression marks and scratches.The outer 2.8 mm of the shaft got measured.Outer diameter: d = 2.8 -0.04 /-0.07 mm caliper: 3-01-19788 measured drill bit diameter = 2.74 mm conclusion: the measuring result does show conformity.Summary: the complaint condition is confirmed due to the bended shaft.Based on the provided information we are not able to determine the exact cause of this complaint.Due to the wear and tear signs, we can assume that this product was an often and intensive used instrument (13 years old).We suppose that the bad condition of the device before surgery in combination with a mechanical overload situation during use could lead to the bending.End of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.6MM WIRE SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7925413
Report Number8030965-2018-56896
Device Sequence Number13851588
Product Code FZX
UDI-Device Identifier07611819117549
UDI-Public(01)07611819117549
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.055
Device Lot Number1362665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer11/09/2018
12/03/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date11/09/2018
12/04/2018
Patient Sequence Number1